Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Stopped Depo. Now dark bleeding and cramping. Done HCG test. Could the recent bleeding be implantation bleeding?

Hi, I came off the depo pill at the end of July, was due a bleed the first week of August usually the bleed is on time after this. I did not get a bleed until the end of October, then four weeks later, I had about three days of thick slow bleeding which was very dark blood along with readdy bad cramping, then there was nothing for under a week then I bleed for a week bright blood very flowy like new blood. I had a hcg test yesterday, the last day of my bleed and it was 1. I have been pregnany before and my hcg level was only 12 at 6 weeks. Could this two recient bleeds be an inplantation bleed?
Asked On : Tue, 13 Nov 2012
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Jan 2016
I have gone through your nicely narrated history. I could appreciate your concern.

In fact, as you had rightly expected, after discontinuing depo pill, you should have got your menses after about a week or so. You did not get menses for next three months.

Were you on depo Provera? How long were you taking this medicine? Was the indication excessive bleeding during menses? They are progesterone preparations and act as contraceptive also. The bleeding after Progesterone preparation goes on diminishing. May be due to its prolonged effect you could have landed into loss of menses.

In October, you have started bleeding again which according to you is darkish bleeding. Dark bleeding suggests that the blood could have been retained in the uterus for a longer time before it escaped the uterine cavity. This may be due to :
1. Late onset of withdrawal bleeding of Progesterone withdrawal.
2. Pregnancy related bleeding.

I would suggest you to get ultrasonography done which will reveal whether there is any evidence of pregnancy. Low hCG levels in the presence of pregnancy suggest implantation some where outside the uterine cavity (ectopic pregnancy), commonly in the tube. Such pregnancy usually ruptures causing alarming intraabdominla bleeding. However such bleeding is always associated with excruciating pain.

If the bleeding is not related to the pregnancy and is just delayed withdrawal bleeding, nothing need be done. Probably instead of having only progesterone preparation, if you take combined pills (Oestrogen + Progesterone) or sequential pills (Oestrogen followed by Progestrone), the lining of the uterus will grow again to normalcy and you will start getting normal regular menses. You might have to take such pills for three months minimum. Once the cycle and bleeding is regularized, you may discontinue them if you want to attempt pregnancy.

Please report to your Gynaecologist with the ultrasonography report to decide on the final diagnosis and management.

Answered: Sun, 30 Aug 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor